Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 98, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 29, 1999, 2:11 PM CDT for Mobile County, Alabama. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1999, 2:11 PM CDT (19:11 UTC)
- Expired
- Apr 29, 1999, 3:30 PM CDT
- In force
- 79 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 291912 RRA SVRMOB ALC097-292030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 211 PM CDT THU APR 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 330 PM CDT * AT 208 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF BAYOU LA BATRE OR 10 MILES WEST OF CODEN... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - CODEN BY 225 PM CDT ALABAMA PORT BY 245 PM CDT DAUPHIN ISLAND BY 250 PM CDT FORT GAINES BY 255 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. OPERATORS OF SMALL CRAFT SHOULD TAKE SHELTER. DAMAGING WIND... LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. THESE ATTRACT LIGHTNING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:40 AM CDT, 11 hours 31 minutes earlier.
Area forecast discussion, Apr 29, 2:40 AM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 AM CDT THU APR 29 1999 BIG PICTURE NOW LOOKS TO BE DIGGING TROF OVER THE EASTERN U.S. WITH GOOD CAA PUSHING WELL SOUTH OVER THE GULF BY FRI MIDDAY. WEAK HIGH PRES SETTING OVER THE REGION THIS AFT AND EVE WILL QUICKLY BE INTERRUPTED BY THIS COOLER AIR BY LATE TONIGHT OR EARLY FRI MORNING FOR MOST OF THE FA. MAIN CONCERN WITH THIS EVENT WILL BE THE WESTERN EXTENT OF PASSING SW TO THE NE MOVING CLOSER TO THE REGION BEGINNING THIS AFTERNOON CONTINUING INTO THE EVENING HRS. WITH EXPECTED FLOW FROM THE SW BY THIS AFT AND RESIDUAL MOISTURE ABOVE THE SFC TO 850 MB...INCREASED CHANCES OF SIGNIFICANT PRECIP OVER MUCH OF THE EASTERN HALF OF THE CWA MAY BE OF CONCERN BEGINNING LATER THIS AFT. LATEST PROGGS BASICALLY ALL MODELS IN FAIR AGREEMENT WITH CURRENT PATTERN DEPICTING SIGNIFICANT S/W TROF MOVING SE TO THE GA CST BY AFTER 12Z OR SO FRI. ALL MODELS CONTINUE TO SHOW MOISTURE UP TO 5K FT OR SO THROUGH MIDNIGHT TONIGHT OVER MUCH OF S AL AND NWFL AS SYSTEM PASSES...SUGGESTING SCATTERED CONVECTION DEVELOPING OVER EASTERN PORTIONS OF THE FA LATER THIS AFT AND EVE IS LIKELY. BY FRI BELIEVE LINGERING STATUS MIXED POSSIBLY W/ LIGHT RA AT TIMES COULD ALSO MAKE THINGS TRICKY TO THE E LATER IN THE PD. ALSO...BELIEVE BETTER CLOUDINESS THAN EARLIER ANTICIPATED WILL BE THE NORM FOR MOST OF THE FA BEGINNING LATER THIS AFT CONTINUING INTO EARLY FRI. OVER THE COASTAL WATERS WIND SW TO W 10 TO 15 KT THIS AFT AND EARLY EVE BECOMING N THEN NE 15 TO 20 KTS AND GUSTY LATE TONIGHT. SEAS BUILDING TO 4 FT BY EARLY FRI CONTINUING THROUGH SAT. SCEC MAY BE NEEDED FOR LATE TONIGHT AND FRI. WINDS AND SEAS WILL SLOWLY SUBSIDE BEGINNING LATE SAT CONTINUING INTO SUN AND MON. MOB 85/56/75/54 2210 PNS 85/60/73/57 332- DTS 79/55/73/51 332- GZH 84/63/74/59 331- 32
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:50 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 70 min |
| Apr 29, 12:56 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.